Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Feb 25, 2013, 1:30 PM EST for Franklin County, Wakulla County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2013, 1:30 PM EST (18:30 UTC)
- Expired
- Feb 25, 2013, 2:15 PM EST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 12:26 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
673
WFUS52 KTAE 251830
TORTAE
FLC037-129-251915-
/O.NEW.KTAE.TO.W.0014.130225T1830Z-130225T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST MON FEB 25 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN FRANKLIN COUNTY IN FLORIDA...
COASTAL SOUTHWEST WAKULLA COUNTY IN FLORIDA...
* UNTIL 215 PM EST
* AT 119 PM EST...THE NATIONAL WEATHER SERVICE WAS TRACKING A TORNADO
15 MILES SOUTHWEST OF CARRABELLE...OR NEAR ST GEORGE ISLAND...
MOVING NORTHEAST AT 30 MPH. WE JUST RECEIVED A REPORT OF A TORNADO
CROSSING THE ST GEORGE ISLAND CAUSEWAY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROYAL
BLUFF...CARRABELLE BEACH...LANARK VILLAGE...TURKEY POINT...SAINT
TERESA...BALD POINT...PANACEA-WAKULLA AIRPORT AND ALLIGATOR POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! LEAVE MOBILE HOMES AND VEHICLES FOR SAFER STRUCTURES.
MOVE TO A HALLWAY OR CLOSET ON THE LOWEST FLOOR AWAY FROM WINDOWS AND
OUTSIDE WALLS.
&&
LAT...LON 2973 8475 2976 8481 3003 8438 2989 8434
2991 8453 2980 8464 2983 8456 2981 8456
2979 8458 2977 8468 2982 8465 2982 8471
2976 8479 2973 8474 2977 8469 2976 8469
2966 8485
TIME...MOT...LOC 1829Z 241DEG 26KT 2971 8474
$$
9-FOURNIER1 follow-up statement
730
WWUS52 KTAE 251858
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EST MON FEB 25 2013
FLC037-129-251908-
/O.CAN.KTAE.TO.W.0014.000000T0000Z-130225T1915Z/
WAKULLA FL-FRANKLIN FL-
158 PM EST MON FEB 25 2013
...THE TORNADO WARNING FOR EAST FRANKLIN AND SOUTH CENTRAL
WAKULLA COUNTIES IS CANCELLED...
RADAR INDICATES THAT THE STORM PRODUCING THE TORNADO HAS MOVED SOUTH
AND EAST OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 800 PM EST MONDAY EVENING FOR CENTRAL FLORIDA.
LAT...LON 2973 8475 2976 8481 3003 8438 2989 8434
2991 8453 2980 8464 2983 8456 2981 8456
2979 8458 2977 8468 2982 8465 2982 8471
2976 8479 2973 8474 2977 8469 2976 8469
2966 8485
TIME...MOT...LOC 1858Z 241DEG 26KT 2981 8453
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Feb 25, 9:30 AM EST, 4 hours earlier.
Area forecast discussion, Feb 25, 9:30 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EST Mon Feb 25 2013
...Potentially significant flooding to continue through tonight...
...Severe weather possible late this afternoon through tonight...
.NEAR TERM [Rest of Today]...
A warm front stretching across our coastal waters this morning will
slowly lift north into our Florida zones this afternoon as a deep
low pressure system moves into the Lower Mississippi Valley. This
will also help to focus the heavier rains across Southeast Alabama
and into Southwestern Georgia and should provide for a brief break
in our Florida Counties. The main concern today will continue to be
the flood potential. See the hydrology section below for further
details. Radar estimates indicate that widespread 1 to 2 inch
amounts have occurred across most of the Tri-state area since
midnight with isolated spots over 3 inches. Areas that do enter into
the warm sector will see an increasing severe weather threat later
this morning and through the afternoon.
&&
.SHORT TERM [Tonight Through Wednesday]...
The best chance for severe weather looks to get started tonight as a
strong cold front races eastward across the Gulf Coast as the potent
upper level system moves into the Ohio River Valley. Local guidance
indicates that the squall line accompanying this front could be
quite strong with damaging winds being the primary threat. Isolated
tornadoes are possible embedded within the main line. In fact, our
local models are indicating some decent amount of updraft helicity
within the main convective band, indicating that the high resolution
models are sensing the potential for organized severe weather
tonight. This squall line should also contain very heavy rainfall,
further adding to the already impressive totals expected with this
system.
After the cold front sweeps through Tuesday morning, cooler, and
drier air will build into the region through Wednesday. This initial
batch of air will be seasonably cool and dry, but will likely set the
stage for a much cooler period for the end of the week and the
upcoming weekend.
&&
.LONG TERM [Wednesday Night through Sunday]...
The long term will bring extended relief from flooding concerns.
Dry conditions will dominate, with upper level troughing. This will
spell a period of below average temperatures through the end of the
week. By the weekend a reinforcing dry front will bring the
potential for a light freeze to the Southeast.
&&
.AVIATION [Through 12Z Tuesday]...
Poor aviation conditions will continue through the TAF cycle with
prevailing MVFR conditions throughout the day with occasional
IFR/LIFR conditions in heavier showers and storms through 01z.
Thereafter, the focus will turn to an approaching squall line
from the west that will almost assuredly bring widespread IFR
conditions and the potential for severe level winds as it passes
the terminals.
&&
.MARINE...
Winds and seas will gradually increase out of the south
and southeast today, with Cautionary or near Cautionary Conditions
expected over much of the waters by this afternoon. By tonight,
winds will accelerate sharply out of the southwest ahead of the next
approaching Low Pressure System and Cold Front, which will likely
result in a fairly prolonged period of Small Craft Advisory
Conditions, and building surf along area beaches.
&&
.FIRE WEATHER...
No fire weather concerns until at least Wednesday.
&&
.HYDROLOGY...
With this second event already underway, a widespread 1 to 1.5
inches have already fallen across much of the Florida Panhandle
and into Southeast Alabama. Increasing rainfall rates are now
moving into Southwestern Georgia. While the rainfall is racking
up, the hourly rates so far have been low enough that flash
flooding hasn't occurred yet, though we may be nearing areal flood
problems as local drainage struggles to cope with the continual
run off. Obviously, more rainfall is expected today and tonight
pushing rainfall totals to this event as high as 4 to 6 inches
with isolated maximum totals in excess of 8 inches.
***Flash Flooding Potential***
Soils are already saturated across Southeast Alabama, Southwestern
Georgia and into the Florida Panhandle. As a result, flash flood
guidance in these areas remains very low. Generally rainfall rates
above 0.50 in/hr for 2 to 3 hours would be enough to generate
flash flooding across these areas. More significant rain rates
would be necessary further east across the Florida Big Bend.
Nevertheless, the latest high resolution guidance does support
increased flash flood potential with this system mainly later this
morning and afternoon- possibly at significant levels in some of
the flood prone areas across Southeast Alabama through Monday
night. As a result, a flash flood watch remains in effect for much
of the region for late Sunday night into Tuesday morning for all
of the tri-state area except the southeastern Florida Big Bend.
***River Flooding Potential***
River rises are in progress from previous rainfall and the
incoming rain is essentially all going to be heading straight into
the river system as runoff. The latest QPF forecast for the latest
river models are accounting for this well with these higher totals
integrated into the forecast. Needless to say, this generates
significant rises along many area rivers with several points
crossing into the moderate flood category.
Whether some of the more aggressive forecasts at locations along the
Choctawhatchee Basin and over into the Flint River Basin verify will
depend largely on where the heaviest rainfall occurs with this
system. The models have been in good agreement so our confidence in
predicting the following crest stages is higher than normal:
**Major Flood Stage**
Choctawhatchee at Bruce *
**Moderate Flood Stage**
Choctawhatchee at Caryville *
Choctawhatchee River at Geneva *
Shoal River at Mossy Head *
Ochlockonee River at Havana
Chipola River at Altha *
Kinchafoonee Creek at Dawson *
Flint River at Bainbridge
Spring Creek at Iron City
Pea River at Elba *
**Minor Flood Stage**
Ochlockonee River at Thomasville
Chipola River at Marianna *
Apalachicola River at Blountstown
Kinchafoonee Creek at Preston
Flint River at Newton GA
Flint River at Albany
Ochlockonee River at Bloxham
Sites marked with a * indicate the forecast flood stage ranks in the
top 10 highest flood stages at a given site based on site history.
For specific crest levels and timing of these crests, please consult
our AHPS page by clicking on Rivers and Lakes on our website. This
can be found at water.weather.gov/ahps2/index.php?wfo=tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 59 75 44 69 /100 100 60 10 0
Panama City 68 59 71 48 65 /100 100 40 10 0
Dothan 63 54 71 42 67 /100 100 30 10 0
Albany 60 54 73 42 67 /100 100 50 10 0
Valdosta 65 59 74 45 69 /100 80 70 10 0
Cross City 72 61 74 47 71 / 70 80 70 10 10
Apalachicola 68 63 72 48 65 / 90 100 50 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Tuesday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Wakulla-Inland Walton-Jackson-Leon-Liberty-South Walton-
Washington.
GA...FLASH FLOOD WATCH through Tuesday morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...FLASH FLOOD WATCH through late tonight for Coffee-Dale-Geneva-
Henry-Houston.
GM...SMALL CRAFT ADVISORY from 10 PM this evening to 7 AM EST
Wednesday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Coastal waters from Apalachicola to Destin FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM-Waters from Apalachicola to Destin FL from 20 to
60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Gould
LONG TERM...Fournier
AVIATION...Godsey
MARINE...Gould
FIRE WEATHER...Godsey
HYDROLOGY...GodseyHazardous weather outlook, Feb 25, 5:28 AM EST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 AM EST MON FEB 25 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-261030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 528 AM EST MON FEB 25 2013 /428 AM CST MON FEB 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER STORM SYSTEM WILL MOVE INTO THE REGION TODAY AND PRODUCE MORE HEAVY RAINFALL ACROSS THE REGION. THE FLASH FLOODING POTENTIAL IS HIGH TODAY DUE TO THIS ADDITIONAL RAINFALL. THERE IS ALSO A THREAT FOR SEVERE WEATHER STARTING LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE PRIMARY THREAT THOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ASIDE FROM A BRIEF CHANCE OF A SEVERE STORM WITH THE COLD FRONT TUESDAY MORNING...DRIER CONDITIONS WILL RETURN BY TUESDAY AFTERNOON. A SIGNIFICANT COOL DOWN IS LIKELY BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVELY MONITOR AND REPORT FLOODING IN THEIR AREA AND SEVERE WEATHER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Local storm report, Feb 25, 11:59 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1159 AM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HEAVY RAIN 2 N CHATTAHOOCHEE 30.74N 84.84W
02/25/2013 M4.28 INCH DECATUR GA PUBLIC
SINCE MIDNIGHT
&&
HARRIGANLocal storm report, Feb 25, 12:06 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1206 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLOOD 4 WSW WEST BAINBRIDGE 30.90N 84.64W
02/25/2013 DECATUR GA 911 CALL CENTER
JOHN SAM ROAD CLOSED DUE TO WATER OVER ROAD
&&
HARRIGANLocal storm report, Feb 25, 12:15 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1215 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLASH FLOOD 4 ENE CHIPLEY 30.80N 85.47W
02/25/2013 JACKSON FL LAW ENFORCEMENT
TABACCO ROAD WASHED OUT AND CLOSED
&&
HARRIGANLocal storm report, Feb 25, 12:25 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM FLOOD WNW PORT ST. JOE 29.81N 85.30W
02/25/2013 GULF FL LAW ENFORCEMENT
INTERSECTION OF HIGHWAY 98 AND 71 HAS STANDING WATER ON
ROAD
&&
HARRIGANLocal storm report, Feb 25, 1:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM WATER SPOUT 2 W APALACHICOLA 29.72N 85.02W
02/25/2013 FRANKLIN FL 911 CALL CENTER
UNCLEAR WHETHER OR NOT TORNADO MOVED ASHORE
&&
FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:49 PM EST | Special Marine Warning | TAE | 56 min | |
| Feb 24, 10:15 PM EST | Special Weather Statement | TAE | Gadsden | 30 min |
| Feb 25, 2:06 AM EST | Special Marine Warning | TAE | 84 min | |
| Feb 25, 2:38 AM EST | Special Weather Statement | TAE | Franklin | 27 min |
| Feb 25, 3:06 AM EST | Special Weather Statement | TAE | Wakulla | 24 min |
| Feb 25, 3:16 AM EST | Special Marine Warning | TAE | 59 min | |
| Feb 25, 4:12 AM EST | River Flood Warning | TAE | Leon | 5 days |
| Feb 25, 4:28 AM EST | Small Craft Advisory | TAE | 59 hr | |
| Feb 25, 5:42 AM EST | Areal Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Liberty | 6 hr |
| Feb 25, 6:07 AM EST | Special Marine Warning | TAE | 38 min | |
| Feb 25, 8:24 AM EST | Special Marine Warning | TAE | 3 hr | |
| Feb 25, 9:56 AM EST | Flash Flood Warning | TAE | Bay, Calhoun | 94 min |
| Feb 25, 10:18 AM EST | Flash Flood Warning | TAE | Calhoun, Jackson, Liberty | 117 min |
| Feb 25, 10:54 AM EST | Special Marine Warning | TAE | 111 min | |
| Feb 25, 11:14 AM EST | Flash Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Leon and 1 more | 2 hr |
| Feb 25, 11:25 AM EST | Flash Flood Warning | TAE | Bay, Calhoun, Gulf | 4 hr |
| Feb 25, 11:45 AM EST | Flash Flood Warning | TAE | Leon | 4 hr |
| Feb 25, 12:24 PM EST | Tornado Warning | TAE | Franklin, Gulf | 36 min |
| Feb 25, 12:30 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 25, 12:47 PM EST | Tornado Warning | TAE | Franklin | 43 min |
| Feb 25, 12:56 PM EST | Flash Flood Warning | TAE | Leon | 79 min |
| Feb 25, 3:26 PM EST | Special Marine Warning | TAE | 64 min | |
| Feb 25, 4:06 PM EST | Gale Warning | TAE | 24 hr | |
| Feb 25, 6:52 PM EST | River Flood Warning | TAE | Gadsden, Leon | 8 days |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.